Alert archive / West Virginia / Flash Flood Warnings in 2012
Flash Flood Warning 10, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at May 29, 2012, 4:59 PM EDT for Rockingham County, Shenandoah County, Virginia; Grant County, Hardy County, Pendleton County, West Virginia. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2012, 4:59 PM EDT (20:59 UTC)
- Expired
- May 29, 2012, 6:25 PM EDT
- In force
- 86 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rockingham County, VA, Shenandoah County, VA, Grant County, WV, Hardy County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 125 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
147
WGUS51 KLWX 292059
FFWLWX
VAC165-171-WVC023-031-071-292300-
/O.NEW.KLWX.FF.W.0010.120529T2059Z-120529T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
459 PM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL ROCKINGHAM COUNTY IN WESTERN VIRGINIA...
WEST CENTRAL SHENANDOAH COUNTY IN NORTHWEST VIRGINIA...
SOUTHWESTERN HARDY COUNTY IN EASTERN WEST VIRGINIA...
NORTHEASTERN PENDLETON COUNTY IN EASTERN WEST VIRGINIA...
SOUTHEASTERN GRANT COUNTY IN EASTERN WEST VIRGINIA...
* UNTIL 700 PM EDT
* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM ROUGH
RUN TO 14 MILES SOUTHWEST OF ROUGH RUN...MOVING EAST AT 15 MPH.
THIS RAIN IS CAPABLE OF PRODUCING FLASH FLOODING.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE MATHIAS AND ROUGH RUN.
FLASH FLOOD PRONE AREAS WHICH WILL BE AFFECTED INCLUDE...
UPPER COVE ROAD ALONG UPPER COVE RUN...
LOWER COVE ROAD ALONG LOWER COVE RUN...
KIMSEYS RUN ROAD...
WHETZEL HOLLOW ROAD ALONG WHETZEL RUN...
DUMPLING RUN ROAD ALONG DUMPLING RUN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3899 7876 3890 7874 3882 7881 3877 7912
3882 7918 3890 7916
$$
KRAMAR2 follow-up statements
077
WGUS71 KLWX 292135
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
535 PM EDT TUE MAY 29 2012
VAC165-171-WVC023-031-071-292300-
/O.CON.KLWX.FF.W.0010.000000T0000Z-120529T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM VA-SHENANDOAH VA-HARDY WV-PENDLETON WV-GRANT WV-
535 PM EDT TUE MAY 29 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
SOUTHEASTERN GRANT...NORTHEASTERN PENDLETON...SOUTHWESTERN HARDY...
WEST CENTRAL SHENANDOAH AND EXTREME NORTH CENTRAL ROCKINGHAM
COUNTIES...
AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN FROM THUNDERSTORMS CAPABLE OF PRODUCING FLASH
FLOODING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12
MILES SOUTHEAST OF MOOREFIELD TO MATHIAS TO 10 MILES SOUTHEAST OF
ROUGH RUN...MOVING EAST AT 20 MPH.
THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
FLASH FLOOD PRONE AREAS WHICH WILL CONTINUE TO BE AFFECTED INCLUDE...
UPPER COVE ROAD ALONG UPPER COVE RUN...
LOWER COVE ROAD ALONG LOWER COVE RUN...
KIMSEYS RUN ROAD...
WHETZEL HOLLOW ROAD ALONG WHETZEL RUN...
DUMPLING RUN ROAD ALONG DUMPLING RUN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3899 7876 3890 7874 3882 7881 3877 7912
3882 7918 3890 7916
$$
KRAMAR273
WGUS71 KLWX 292225
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
625 PM EDT TUE MAY 29 2012
VAC165-171-WVC023-031-071-292235-
/O.CAN.KLWX.FF.W.0010.000000T0000Z-120529T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM VA-SHENANDOAH VA-HARDY WV-PENDLETON WV-GRANT WV-
625 PM EDT TUE MAY 29 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
GRANT...NORTHEASTERN PENDLETON...SOUTHWESTERN HARDY...WEST CENTRAL
SHENANDOAH AND EXTREME NORTH CENTRAL ROCKINGHAM COUNTIES...
LAT...LON 3899 7876 3890 7874 3882 7881 3877 7912
3882 7918 3890 7916
$$
KRAMARWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 29, 4:46 PM EDT, 13 minutes earlier.
Area forecast discussion, May 29, 4:46 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
446 PM EDT TUE MAY 29 2012
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE WESTERN ATLANTIC THIS AFTERNOON. A
SURFACE TROUGH WILL DEVELOP OVER THE AREA THROUGH TONIGHT BEFORE A
COLD FRONT CROSSES THE REGION WEDNESDAY. HIGH PRESSURE RETURNS
WEDNESDAY NIGHT AND THURSDAY. LOW PRESSURE IS EXPECTED TO IMPACT
THE AREA FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR PORTIONS
OF NORTH CENTRAL MARYLAND...WESTERN VIRGINIA AND EASTERN WEST
VIRGINIA. THUNDERSTORMS HAVE BECOME NUMEROUS OVER THIS AREA...AND
SOME MAY PRODUCE DAMAGING WINDS AND LARGE HAIL.
PREVIOUS DISCUSSION BELOW...
SEE THE MID- ATLANTIC REGION STILL REMAINS IN A WARM AND HUMID
AIRMASS THIS AFTN AS HIPRES IS ANCHORED OVER THE WRN ATLANTIC.
WEAK HEIGHT FALLS WILL OCCUR THRU TNGT AS THE UPPER RIDGE MOVES
OFF THE ERN SEABOARD AND AN UPPER LOW TRACKS EWD THRU THE NRN
GREAT LAKES. A SFC COLD FRONT MOVING INTO THE OH VLY THIS AFTN
WILL APPROACH THE APPALACHIANS TNGT.
SINCE THE MRNG CAP HAS ALLOWED FOR PLENTY OF HEATING OVER THE
AREA...TEMPS HAVE BEEN ABLE TO RISE INTO THE UPPER 80S AND LOWER
90S. THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE THRU THE AFTN...AND
WITH DEWPOINTS IN THE UPPER 60S/LOWER 70S...SB-CAPE VALUES OF
2500-3000 J/KG WILL BE AVAILABLE FOR STORMS TO TAP INTO AS THEY MOVE
EAST OF THE ALLEGHENY PLATEAU.
LATEST VIS SAT IMAGERY SHOWS THE CAP HAS BEEN ERODED OVER THE HIGHER
TERRAIN AS CU FIELD MATURES. SCT SHOWERS AND STORMS WILL CONTINUE TO
INCREASE IN COVERAGE/INTENSITY OVER THE MTS DURING THE LATE AFTN.
THE STRONGER CAP ALONG AND EAST OF I-95 HAS DELAYED ONSET OF DEEP
CONVECTION...BUT THAT SHOULD CHANGE LATE THIS AFTN AND EVE. THE MAIN
THREAT FOR ORGANIZED SVR WX WILL BE LATE IN THE DAY AS THE
PRE-FRONTAL LINE OF STORMS CURRENTLY EXTENDING FROM UPSTATE
NY...SEWD INTO WRN WV AND ERN KY CROSSES THE MTS LATE THIS AFTN AND
MOVES EAST OF THE BLUE RIDGE THIS EVE. ANALYSIS OF THE 18Z SPECIAL
IAD RAOB SOUNDING SHOWS WEAK MID-LVL LAPSE RATES AND DEEP-LAYER
SHEAR VALUES BEING TWO FACTORS THAT HAVE LIMITED THE SVR RISK AT
THIS TIME. HOWEVER...THESE PARAMETERS WILL BECOME MORE SUPPORTIVE
OF A SVR POTENTIAL THIS EVE AS THE UPPER TROUGH APPROACHES FROM THE
WEST. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WINDS.
THERE IS A LOWER...BUT EXISTENT RISK...FOR LARGE HAIL GIVEN THE
POTENTIAL STRENGTH OF UPDRAFTS.
WITH DEEP SLY FLOW AHEAD OF THE COLD FRONT AND A CONNECTION OF
TROPICAL MOISTURE FROM THE REMNANTS OF BERYL...PWATS WILL INCREASE
TO NEAR 2 INCHES THIS EVE. THERE IS A CONCERN FOR LOCALIZED FLASH
FLOODING OVER PORTIONS OF THE AREA...ESPECIALLY ACROSS THE MTS WHERE
MULTIPLE ROUNDS OF STORMS WILL IMPACT THE SAME LOCATION. THE RISK
APPEARS TO BE ISOLATED ENOUGH THAT A FLASH FLOOD WATCH WAS NOT
ISSUED.
STORMS WILL GRADUALLY DIMINISH FROM WEST TO EAST LATE THIS EVE AND
OVNGT. RESIDUAL SHOWERS FROM THE EVE CONVECTION MAY STILL IMPACT ERN
ZONES THRU THE OVNGT. ANOTHER MUGGY NGT IS IN STORE WITH OVNGT LOWS
RANGING FROM THE MID 60S IN THE HIGHLANDS TO LOWER 70S IN THE CITIES
AND NEAR THE COAST.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE SYNOPTIC COLD FRONT WILL CROSS THE REGION WED. THE REMNANTS OF
TROPICAL STORM BERYL WILL INTERACT THE WITH UPSTREAM TROUGH AS IT
MOVES UP THE CAROLINA COAST. 12Z GUIDANCE STILL PERSISTENT ON THE
MOISTURE ASSOCIATED WITH BERYL STAYING SOUTH AND EAST OF THE AREA.
THE EXCEPTION WILL BE SRN MD...WHERE THE NWRN FRINGE OF THE PRECIP
SHIELD MAY BRUSH THE REGION. FCST SOUNDINGS SHOW LIMITED INSTABILITY
DEVELOPING IN SRN MD BY THE LATE MRNG...SO HAVE ADDED A SLIGHT
CHANCE OF STORMS. ELSEWHERE...COOLER AND DRIER AIR ALOFT WILL MOVE
IN FROM THE WEST IN WAKE OF FROPA. CAA AT THE SFC WILL REMAIN WEST
OF THE CWA TMW...SO MAX TEMPS IN MID 80S ARE EXPECTED.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
OLD FRONT EXPECTED TO MOVE E OF CHES BAY WEDNESDAY EVENING. COULD
SEE A FEW LEFTOVER SHOWERS OVER ERN MD...BUT OTHERWISE A DRY NIGHT
EXPECTED WITH NORTHERLY WINDS CIRCULATING AROUND HIGH PRESSURE OVER
THE GREAT LAKES. NOTICEABLY COOLER WED NIGHT COMPARED TO EARLIER
THIS WEEK...GENERALLY IN THE UPPER 50S TO LOW 60S EAST OF THE BLUE
RIDGE...AND IN THE UPPER 40S TO LOW 50S IN HIGHER ELEVATIONS.
MUCH MORE SEASONABLE WEATHER THURSDAY AS THE HIGH PUSHES INTO NEW
ENGLAND...WITH PARTLY-MOSTLY SUNNY SKIES AND NEAR NORMAL TEMPS IN
THE UPPER 70S IN MOST AREAS.
AFTERWARDS...LOW PRESSURE OVER THE MISSISSIPPI VALLEY STRENGTHENS AS
IT MOVES NEWD INTO THE GREAT LAKES THURSDAY NIGHT AND FRIDAY. A WARM
FRONT EXTENDING EWD FROM THE LOW WILL PUSH THROUGH THE CWA THURSDAY
NIGHT. SHOWER ACTIVITY WILL BE POSSIBLE ALONG THE FRONT OVER CENTRAL
VA THU NIGHT. WARM HUMID AIRMASS RETURNS FRIDAY AFTER THE WARM FROPA
AND AHEAD OF THE COLD FRONT. MODELS NOT YET IN AGREEMENT ON HOW
QUICKLY THE COLD FRONT APPROACHES THE EAST COAST...WITH ECMWF
ACTUALLY QUICKER THAN THE GFS. WITH DEEP MOISTURE PRESENT...GOOD
POTENTIAL FOR SHOWERS AND TSTMS WITH PERIODS OF HEAVY RAINFALL
SOMETIME IN THE FRI AFTN-SAT MORNING TIME RANGE.
SOMEWHAT UNSETTLED CONDITIONS POSSIBLE SUNDAY THROUGH EARLY NEXT
WEEK WITH A PROGRESSIVE OVERALL WEATHER PATTERN AND SEVERAL
POTENTIAL FRONTAL PASSAGES.
TEMPS NEAR NORMAL FRIDAY-SAT...THEN AROUND 5 DEGREES ABOVE NORMAL
SUN-TUE.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS COULD QUICKLY BECOME IFR CONDITIONS AT MRB AT OR
AROUND 3PM AS SHOWERS AND THUNDERSTORMS DEVELOP AND MOVE ACROSS THE
AIRPORT. A SIMILAR SCENARIO EXPECTED AT THE OTHER AIRPORTS LATER
THIS AFTERNOON INTO THIS EVENING...MAINLY BETWEEN 4PM AND 8PM...AS
SHOWERS AND THUNDERSTORMS DEVELOP AND MOVE EASTWARD AHEAD OF AND
ALONG THE COLD FRONT. CEILINGS AND VISIBILITY COULD LOWER TO IFR
CONDITIONS QUICKLY WITH ANY SHOWERS AND THUNDERSTORMS THROUGH THIS
EVENING. THERE IS SOME UNCERTAINTY IN HOW FAR SOUTH AND EAST THE
COLD FRONT PUSHES WEDNESDAY MORNING. THEREFORE...THERE IS A
POSSIBILITY OF SOME LEFTOVER SHOWERS AND THUNDERSTORMS REMAINING
NEAR THE BWI...MTN...AND DCA AIRPORT. FOR NOW...WE KEPT SOME LOW
LEVEL CLOUD COVER IN THESE AREAS.
VFR EXPECTED WED NIGHT THROUGH THURSDAY AS HIGH PRESSURE PASSES
NORTH OF THE REGION. PERIODS OF SUB-VFR WITH SHRA/TSRA LIKELY
FRI-SAT. OCCASIONAL SUB-VFR POSSIBLE SUN WITH SOME SHOWER
ACTIVITY.
&&
.MARINE...
ISOLATED POP-UP STORMS POSSIBLE LATE THIS AFTN AND EVE. THE MOST
WIDESPREAD IMPACT WILL OCCUR WHEN A LINE OF TSTMS CURRENTLY OVER THE
APPALACHIANS THIS AFTN MOVES EWD TOWARD WATERS DURING THE MID EVE.
STORMS HAVE THE POTENTIAL TO CONTAIN LOCALLY STRONG WINDS AND HVY
RAIN. BOATERS SHOULD MONITOR THE POTENTIAL FOR SMW/S.
SLY FLOW HAS INCREASED THIS AFTN...WITH WIDESPREAD 20-25 KT GUSTS
OCCURRING ON THE WATERS. SCA WILL CONTINUE FOR ALL MARINE ZONES THRU
ERY EVE. SLY CHANNELING AHEAD OF A COLD FRONT WILL LIKELY PROLONG
SCA-LVL GUSTS A FEW HRS LONGER.
SCA CONDS POSSIBLE WED NIGHT INTO EARLY THURSDAY OVER SRN CHES BAY
AND TIDAL POTOMAC AS THE REMNANTS OF BERYL PASS EAST OF THE WATERS.
WINDS DIMINISH THURSDAY WITH HIGH PRESSURE NORTH OF THE WATERS. SCA
POSSIBLE AGAIN FRI-SAT WITH A FRONTAL BOUNDARY MOVING THROUGH THE
WATERS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
ANZ530>534-537-539>543.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ535-
536-538.
&&
SYNOPSIS...JRK/KS
NEAR TERM...JRK
SHORT TERM...JRK
LONG TERM...KS
AVIATION...KS/KLW
MARINE...JRK/KSHazardous weather outlook, May 29, 4:49 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 449 PM EDT TUE MAY 29 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 301800- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 449 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND EVENING. SOME STORMS THIS EVENING MAY BECOME SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. ALSO...LOCALLY HEAVY DOWNPOURS MAY LEAD TO ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR A PORTION OF THE WATERS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. PLEASE FORWARD ANY THUNDERSTORM WIND OR HAIL REPORTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-301800- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 449 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF NORTH CENTRAL MARYLAND...WESTERN VIRGINIA AND EASTERN WEST VIRGINIA UNTIL 10 PM THIS EVENING. SEE WBCWCNLWX FOR MORE INFORMATION. THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND EVENING. SOME STORMS THROUGH THIS EVENING MAY BECOME SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. ALSO...LOCALLY HEAVY DOWNPOURS MAY LEAD TO ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. PLEASE FORWARD ANY THUNDERSTORM WIND OR HAIL REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 29, 4:03 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 403 PM EDT TUE MAY 29 2012 VAZ025-504-WVZ506-292045- EASTERN HIGHLAND VA-EASTERN PENDLETON WV-AUGUSTA VA- 403 PM EDT TUE MAY 29 2012 ...STRONG THUNDERSTORM TO AFFECT EASTERN HIGHLAND...EASTERN PENDLETON AND AUGUSTA COUNTIES... AT 403 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HEAD WATERS...MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE PALO ALTO. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3856 7930 3829 7905 3825 7949 3836 7953 TIME...MOT...LOC 2003Z 245DEG 9KT 3833 7942 SBK
Special weather statement, May 29, 4:05 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 405 PM EDT TUE MAY 29 2012 VAZ026-027-029-292045- SHENANDOAH VA-PAGE VA-ROCKINGHAM VA- 405 PM EDT TUE MAY 29 2012 ...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...PAGE AND ROCKINGHAM COUNTIES... AT 405 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHERRY GROVE...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE BROADWAY...TIMBERVILLE...MOUNT JACKSON AND STANLEY. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3886 7855 3856 7841 3849 7895 3866 7897 TIME...MOT...LOC 2005Z 251DEG 17KT 3858 7886 KONARIK
Special weather statement, May 29, 4:07 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
407 PM EDT TUE MAY 29 2012
MDZ502-WVZ050-055-501>504-292045-
HARDY WV-HAMPSHIRE WV-CENTRAL AND EASTERN ALLEGANY MD-
WESTERN MINERAL WV-EASTERN MINERAL WV-WESTERN GRANT WV-
EASTERN GRANT WV-
407 PM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS TO AFFECT HARDY...HAMPSHIRE...CENTRAL AND
EASTERN ALLEGANY...WESTERN MINERAL...EASTERN MINERAL...WESTERN GRANT
AND EASTERN GRANT COUNTIES...
AT 408 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES SOUTHEAST OF KEYSER TO 3 MILES NORTH OF
WILLIAMSPORT TO MAYSVILLE...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE MOOREFIELD AND ROMNEY.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORMS HAVE PASSED.
&&
LAT...LON 3951 7848 3927 7857 3903 7880 3906 7930
3927 7915 3944 7900
TIME...MOT...LOC 2008Z 267DEG 24KT 3941 7891 3925 7897
3913 7911
SBKSpecial weather statement, May 29, 4:13 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 413 PM EDT TUE MAY 29 2012 VAZ027-028-030-031-292100- SHENANDOAH VA-WARREN VA-CLARKE VA-FREDERICK VA- 413 PM EDT TUE MAY 29 2012 ...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...WARREN...CLARKE AND FREDERICK COUNTIES... AT 413 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTHEAST OF STRASBURG...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE STEPHENS CITY...MILLWOOD PIKE...WINCHESTER AND GREENWOOD. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3927 7813 3905 7793 3889 7839 3902 7848 TIME...MOT...LOC 2013Z 237DEG 20KT 3897 7833 KONARIK
Special weather statement, May 29, 4:27 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
427 PM EDT TUE MAY 29 2012
VAZ025-504-292115-
EASTERN HIGHLAND VA-AUGUSTA VA-
427 PM EDT TUE MAY 29 2012
...STRONG THUNDERSTORM TO AFFECT EASTERN HIGHLAND AND AUGUSTA
COUNTIES...
AT 427 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WILLIAMSVILLE...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE CLOVER CREEK...DEERFIELD...LIBERTY...HEAD
WATERS AND WEST AUGUSTA.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3843 7939 3819 7914 3814 7945 3816 7945
3816 7947 3815 7953 3818 7953 3820 7963
3823 7965
TIME...MOT...LOC 2027Z 243DEG 9KT 3820 7953
KONARIKSpecial weather statement, May 29, 4:37 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
437 PM EDT TUE MAY 29 2012
MDZ003-004-292115-
FREDERICK MD-WASHINGTON MD-
437 PM EDT TUE MAY 29 2012
...STRONG THUNDERSTORM TO AFFECT FREDERICK AND WASHINGTON COUNTIES...
AT 437 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOONSBORO...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE WOLFSVILLE...WALKERSVILLE AND THURMONT.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3952 7721 3941 7769 3953 7779 3973 7759
3972 7741
TIME...MOT...LOC 2037Z 237DEG 18KT 3950 7763
KONARIKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:30 PM EDT | Special Weather Statement | LWX | Frederick | 45 min |
| May 29, 2:47 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 43 min |
| May 29, 3:20 PM EDT | Special Weather Statement | LWX | Highland | 40 min |
| May 29, 4:03 PM EDT | Special Weather Statement | LWX | Highland | 42 min |
| May 29, 4:05 PM EDT | Special Weather Statement | LWX | Page, Rockingham | 40 min |
| May 29, 4:13 PM EDT | Special Weather Statement | LWX | Clarke, City of Winchester | 47 min |
| May 29, 4:24 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Shenandoah, Warren, City of Winchester | 51 min |
| May 29, 4:27 PM EDT | Special Weather Statement | LWX | Highland | 48 min |
| May 29, 4:53 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Loudoun | 52 min |
| May 29, 5:01 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 44 min |
| May 29, 5:26 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 49 min |
| May 29, 5:32 PM EDT | Special Weather Statement | LWX | Page, Rappahannock | 43 min |
| May 29, 5:45 PM EDT | Special Weather Statement | LWX | Augusta, City of Staunton | 45 min |
| May 29, 5:54 PM EDT | Special Weather Statement | LWX | Greene, Madison | 51 min |
| May 29, 5:57 PM EDT | Special Weather Statement | LWX | Loudoun | 33 min |
| May 29, 6:52 PM EDT | Special Marine Warning | LWX | 83 min | |
| May 29, 6:56 PM EDT | Special Weather Statement | LWX | Albemarle, Culpeper, Greene, Madison, Nelson, Orange and 2 more | 64 min |
| May 29, 7:12 PM EDT | Special Marine Warning | LWX | 93 min | |
| May 29, 7:29 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, Prince William, City of Alexandria, City of Fairfax, City of Falls Church and 2 more | 61 min |
| May 29, 7:38 PM EDT | Flash Flood Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William, City of Manassas, City of Manassas Park | 76 min |
| May 29, 1:26 PM EDT | Special Weather Statement | LWX | Hardy | 64 min |
| May 29, 2:03 PM EDT | Special Weather Statement | LWX | Hardy | 42 min |
| May 29, 2:41 PM EDT | Special Weather Statement | LWX | Hardy | 64 min |
| May 29, 3:16 PM EDT | Special Weather Statement | LWX | Morgan | 44 min |
| May 29, 3:22 PM EDT | Special Weather Statement | LWX | Berkeley | 53 min |
| May 29, 3:47 PM EDT | Special Weather Statement | LWX | Hardy | 43 min |
| May 29, 3:58 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Jefferson | 47 min |
| May 29, 4:07 PM EDT | Special Weather Statement | LWX | Grant, Hampshire, Mineral | 38 min |
| May 29, 4:09 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Hampshire, Hardy, Mineral | 51 min |
| May 29, 4:34 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Mineral, Morgan | 41 min |
| May 29, 5:45 PM EDT | Flash Flood Warning | LWX | Berkeley, Jefferson, Morgan | 5 hr |
Nearby
Flash Flood Warnings in West Virginia, 2012Flash Flood Warnings in Virginia, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.